Jump to content



Photo

Anyone Use Bead Counting And Prozac At The Same Time To Taper


  • Please log in to reply
12 replies to this topic

#1 downtongirl

downtongirl

    Good Friend

  • Active Members
  • PipPipPipPip
  • 104 posts

Posted 07 July 2014 - 07:52 PM

I am not planning this for now as I am still restabilizing back at 60 mg dosage but I was trying to think about a smarter plan and I was thinking of bead counting at the same time to taper off.  Anyone else tried that method?


#2 equuswoman

equuswoman

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 965 posts
  • LocationSweet Home Alabama
  • why_joining:
    In the future want 2B off Cymbalta! The physicians are no help. Looking for understanding, support & encouragement as I know this is a difficult process. Want 2 be of help 2 others who will find this site looking for same things as I.

Posted 07 July 2014 - 08:45 PM

Bead counting is the only wsy I was able to wean slowly off the Cymbalta poison. It took me over 4 months. But with the help of the ppl here on this forum I am now free of that crap. Prayers for you.
TheEquusWoman♥

#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 08 July 2014 - 08:42 AM

DTG, I have not used this method DTG but others have in the past. As a general rule it is very successful. Remember that it takes 6 to 8 weeks for Prozac to become at full effectiveness. To bead count while the prozac builds is good thinking. Many on this site have had there drs put them on 20 mg only and it usually does NOT do the job. The normal recommended dosage for Prozac for treating panic disorder is 20 to 60 mg. From what I have seen on this site if I was in yoour shoes I would want to be on 40 mg or so. I think 20 is just too small. Once you are off the cymbalta then you can work on coming off the Prozac (which has a lot longer half-life) which is usually a lot easier.


#4 downtongirl

downtongirl

    Good Friend

  • Active Members
  • PipPipPipPip
  • 104 posts

Posted 08 July 2014 - 01:28 PM

Thanks for the reply.  Question if I was able to get my psychiatrist or gp to do the switch over to Prozac at what point do I start taking a pellet out (bead counting)?  I take the generic 60 mg.  I have a feeling that my doctor would want to decrease the Cymbalta to probably 40 0r 30 before adding the Prozac.  Also, I have taken Prozac before but can't remember is it as activating as Cymbalta?


#5 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 08 July 2014 - 01:41 PM

Well, here's my two cents worth, DTG ... I'd insist to him/her that you're going to do the bead counting, especially since you're on the generic, which has fewer beads ... which means that each bead contains more of the drug...so you really really do need to go slow with the bead counting....taking out fewer beads, and allow more time between the bead removal....

If you do sudden dose drops like you mention, that's going to put you into cold turkey withdrawal again .... guaranteed....

As for when to add on the Prozac, I don't know ... nor do I have any experience with taking it...it acts on serotonin, like Cymbalta... don't know either if it could be "activating" ... I'd doubt it, at least not like wellbutrin, which enhances dopamine....

#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 08 July 2014 - 01:42 PM

You are right the dr would probably want to decrease the Cymbalta to 30 or 40 mg before raising the Prozac. BUT he isn't the one who will be going through the withdrawal. The drs worry about serotonin syndrome so they tend to error on the side of caution. If it were me I would wait until I was on at least 30 mg Prozac before I started down on the Cymbalta. As far as how stimulating Prozac is, depends on the person. It has a 6 to 8 week period to reach full effect so you don't want to start down on the Cymbalta too early.


#7 downtongirl

downtongirl

    Good Friend

  • Active Members
  • PipPipPipPip
  • 104 posts

Posted 08 July 2014 - 02:10 PM

Do you suggest Lexapro over Prozac to assist with the bead counting?


#8 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 08 July 2014 - 04:13 PM

DTG

My first concern would be which of these SSRIs works best against anxiety, which I think is the major de-stabilizer in discontinuation.

I found this post from a psychiatrist that might help.


http://patienttimes....treats-anxiety/

#9 downtongirl

downtongirl

    Good Friend

  • Active Members
  • PipPipPipPip
  • 104 posts

Posted 08 July 2014 - 04:24 PM

Thanks for the post...the anxiety is my greatest concern!


#10 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,374 posts
  • LocationMissouri

Posted 08 July 2014 - 05:21 PM

I prefer Lexapro for anxiety but it really depends on the person. Some ssri/snri work great for one person and not at all for others. Sorry I can't be more help.


#11 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 08 July 2014 - 05:42 PM

TM, good blog article... here's a quote that struck me...

"Why do SSRIs treat depression? From what I can see, they reduce negative obsessing, negative rumination, obsessing over worry about perceptions by others… all ‘obsessive’ actions. I do not generally see a ‘lift’ in mood, as much as a letting go of negative thoughts, negative self-reflection, and worry."

This, to me, reinforces what you say about Mindfulness practices.... if we can address these negatives without meds, that's the way to go ... and I'm not saying that we all can do that...maybe some of us will still need the meds...but my choice now, having encountered the buzz saw of Cymbalta, is to increase my alternative coping skills to the maximum, and reduce the meds I'm on to the absolute minimum....

#12 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 08 July 2014 - 05:47 PM

Also from the blog TM cited to....

http://patienttimes....ic-prescribing/

"
When prescribing medication for psychiatric conditions– for example ADD or anxiety– the patient might note positive effects initially but then at some point ask ‘maybe I’d do better with a higher dose-should we try a little more?’ With any medication for any condition, there is a balance between positive effects of the medication and risks or side effects from the medication. Serotonin medications work well for depression and anxiety, but as their doses are increased they will eventually cause sexual side effects. At still higher doses they may cause drowsiness or nausea. The positive effects of a medication go up with dose, but the side effects increase as well.

The goal for the patient and physician is to find the proper balance is between positive effects and negative side effects. If the patient has no interest in sex (and doesn’t WANT an interest in sex), sexual side effects should not limit the dose. Nausea or sedation, on the other hand, may be barriers to dose increases. Different people have different concerns about risks and side effects, and different people have different needs for higher doses of medication. These differences, by the way, are why I maintain that psychiatrists should spend more time with patients than they do-but that’s another topic for another day."

#13 Glamrma

Glamrma

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 09 March 2015 - 02:24 PM

Cymbalta was the drug made to replace Prozac when it went off patent by Eli Lilly. Having read Ann Blake Tracy's book "Prozac, Panacea or Pandora" shook me to my knees. Not for everyone but Prozac can be horrible too. If I were on Cymbalta I would do the bead method really, really slowly and beef up on my diet with a whole food diet, lots of organic greens and fruits, filtered water, Omega 3 and check for nutrient deficiencies. I would check out Andrew Saul's Video on Youtube regarding niacin. His website is www.doctoryourself.com.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users